Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

On cloversyl for blood pressure. Have tingling on legs and swollen face. Suggest the best medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
My blood pressure is at the average of 139/99 and was on cloversyl for the last 5 years. I developed a huge sensitivity to the drug and I stopped taking it because of the symptoms that I was getting ( snoring, swelling of my legs a pain in the legs and continuous tingling on my legs, my face was swollen and red like most of the time). Off the drug I feel better but my blood pressure won't go down. What is the best drug dor me, going to see my GP today to see about my about my lab work .
Posted Sun, 1 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Lohit K 55 minutes later
Brief Answer: CCB, Diuretics/beta blocker. Life style modificati Detailed Answer: Hi, thanks for using XXXXXXX I went through the query your and understood your concern. The drug cloversyl belongs to ACE inhibitor. Since you developed all the above said symptoms and are relieved after stopping it, you should never take that drug as it may cause serious adverse effect again. Since the average BP is 139 / 99, you should take one anti hypertensive drug and should constantly monitor the BP. The BP readings should always be less than 140(systolic) and 90(diastolic). Since the diastolic BP is at higher end I usually prefer calcium channel blocker (CCB) like Amlodepine and the dose is adjusted according to the BP readings. The other drugs that can be used are like diuretics (thiazide group of drug) or betablocker. But if diabetic these drugs are not preferred. Since you have no medical history and are allergic to ACE inhibitor (cloversyl) any of these 3 will be good for you but the dose need to be adjusted with constant monitoring. Along with medications, life style modification like every day 30 min exercises like jogging, swimming, cycling or aerobics with salt restricted diet will help you. Hope this information answered your query and is helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health. Regards
Above answer was peer-reviewed by
Follow-up: On cloversyl for blood pressure. Have tingling on legs and swollen face. Suggest the best medication 3 days later
Went to my GP and all my labs are normal and he prescribed Amlodipine Besylate 5mg. I have been on it for 3 days after being off meds for 15 days. My reading at the office was 145/90. I have been on it 3 days and I already feel the same symptoms coming on, the constant coughing, the never ending flushing which is over and above my hot flashes when I go red it makes me tingle all over and I believe that my windpipe somehow closes down when I am sleeping and I wake up startled and needing to breath. I don`t want to take medication that makes me feel sick. Is there anything else for me. I am 25 pounds overweight (170 Lbs and 5 feet 4 inches tall) and I think it was due to cloversyl even though I have a healthy diet and exercise at least 60 minutes 3x a week. I have read a lot of literature on the risks of not taking a hypertensive drug, my home monitoring machine fluctuates and probably the readings 139/99 are off. My friends who are on blood pressure pills don't have the same issues as I do on their meds. They say that I have to take my blood pressure meds but I really feel good when I am off them. I am not trying to prove any physician wrong but would it be ok with my readings to not take any medication at all. How XXXXXXX is my blood pressure. My plan is to exercise 30 minutes daily for the next 30 days and to not take the blood pressure pills, follow some sort of DASH diet which is really the diet that I mostly follow and see my physician in a month. Any advice on this please?
Answered by Dr. Lohit K 11 hours later
Brief Answer: DASH diet,exercise,diuretics/beta blocker/ARB Detailed Answer: Hi Thanks for writing back. The drugs are taken for our well being. If you are uncomfortable with Amlodepine (CCB) and ACE inhibitor, you can stop this. The prime importance is maintaining the BP. If with the DASH diet and exercise, you control the BP then you need not to take any drugs. But you should keep monitoring the BP and always it should be less than 140 systolic and 90 diastolic. There are other drugs to manage hypertension like diuretics (increase urination and salt excretion, beta blockers and ARB). If required and if you can't control the BP then you can try this. BP with more than 140/90 may cause some problem as you had read it before. So monitoring is required. Get checked for AEC and lung function tests once just to rule out any other allergic cause. Hope this helps you. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor